Aa
A
A
Close
Avatar universal
Itching and Blood Pressure Medication
My Mom is 82. She took a blood pressure medication and now she has hives. She took the BP med for 2 weeks before the hives came. How long does ot take for the hives to leave, assuming the blood pressure med was the cause. Does it take a while because even though she quit taking the BP med about a week ago, the hives are still there.
Cancel
9 Answers
Page 1 of 1
Avatar universal
It can take a long time for hives to stop after discontinuing a medication, but they should certainly be clearly better by now.

I hope she didn't just stop taking the BP meds.  I'm sure you meant to say she was switched to something else.  It would be very dangerous to stop BP meds like that without being under a doctors order to do so.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
can a blood pressure medicine have a reaction even after it has been taken for a while?  Or does it happen within a couple of weeks.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I have been taken this medicine for about 5 months for blood pressure and It seems for the past month  I feel like things are crawling under my skin and bitting me could this be a reaction form my medicine?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Hi,
Hives are red, itchy welts or swellings on the skin that often come in clusters.Hives can appear anywhere on the body, cropping up either in one small area or covering large patches of skin. They most often occur as part of an allergic reaction. No one lesion lasts more than 24 hours, but new ones may continue to appear until the condition resolves.
Hives are often caused by a hypersensitivity to:
•Foods (commonly eggs, shellfish, nuts, berries, dyes, or other additives)
•Drugs (any drug can touch off an allergic reaction, although allergies to penicillin, sulfa, and aspirin are especially common)
•Pollens and plants (nettles, poison ivy, poison oak, and so on).
Try an over-the-counter antihistamine to reduce your body's response to the irritant and to relieve pain. To soothe itchy skin, try cold compresses, calamine lotion, a cool shower.
If you have hives that linger for six weeks or more, ask your primary care doctor for advice. He or she may refer you to a specialist such as an allergist or immunologist.
ref:http://www.myonlinewellness.com/topic/hivestreatment
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
you need to ask your doctor to switch your blood pressure medicine. if you look at the side effects or allergic reaction it tells you the effects people who take this  has. so don't start taking more medicine to cover up or to take care of side effects instead of taking one pill you are taking mulitipule pills. then that pill gives you this side effect and then your taking another pill. ridiculous
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
you need to ask your doctor to switch your blood pressure medicine. if you look at the side effects or allergic reaction it tells you the effects people who take this  has. so don't start taking more medicine to cover up or to take care of side effects instead of taking one pill you are taking mulitipule pills. then that pill gives you this side effect and then your taking another pill. ridiculous
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
you need to ask your doctor to switch your blood pressure medicine. if you look at the side effects or allergic reaction it tells you the effects people who take this  has. so don't start taking more medicine to cover up or to take care of side effects instead of taking one pill you are taking mulitipule pills. then that pill gives you this side effect and then your taking another pill. ridiculous
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
i was on lisonpril for 3 months. my throat started closing, my head was swelling, ankles, itching. i went to the emergency room and they said it wasn't the blood pressure medication. they said it was something i ate. i finally found out that it was my medication and because i didn't have a cough they ruled it out. but an intern at loma linda told me this is all signs of an allergy to the medication. i stopped taking the medication and in a month the side effects all went away. so pay attention to what you take and be aware of the side effects.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I am 58 and have been on Lisinoprol 5mg since my stroke in 12/2003. My Doctor also put me on Lercanidipine, but both of these medications have cause me hives for the past three months. I don't itch when I go off the pills. Most recently I stopped taking Lercanidipine, because it was causing me to itch after a period of two weeks. I resumed taking Lisinopropl again today after being off medication for about five days when I noticed that my BP averaged about 140/92 and started feeling funny in the head. My GP told me that stroke victims have to have BP readings of 130/80 or under. The itching started about four hours after taking the pill after I was free of itching for the past five days.  
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Allergy Community Resources